MAUDE Adverse Event Report: SMITH & NEPHEW, INC. P-L VLP 3.5MM PM-P TIBIA LK PL 7H L 98MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. P-L VLP 3.5MM PM-P TIBIA LK PL 7H L 98MM; PLATE, FIXATION, BONE
Model Number 72820107
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, it was decided to place a medial plate (posteromedial) and another side plate of the same system 3.5 vlp.After communicating the doctor that the plate was blocked with 15° angulation, it was processed to drill with the drill of 2.7 to locate screws, but after performing it several times and in different holes, no screw locked in the plate.It is decided to put on this plate only cortex screws.It is unknown if there were any delays in the procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, without the requested clinically relevant documentation, a thorough medical investigation could not be performed.Per the peri-loc vlp va lps surgical technique,¿locking screws can be angled and locked up to 15°in any direction and accepts 3.5mm cortex or locking screws and/or 5.0mm osteopenia screws¿for the 3.5mm locking screw insert the universal drill guide handle with 2.7mm variable angle drill guide into the desired screw hole.The drill guide is correctly aligned when its star-shaped tip engages with the five tabs in the hole.Adjust screw trajectory by rotating the tip of the variable angle drill guide 360° within the plate hole and up to 15° in any direction.Drill accordingly with either the short or long 2.7mm drill bit depending upon plate type and location¿.The root cause and patient impact could not be assessed.Should relevant clinical documentation become available, the medical assessment may be re-evaluated at that time.A review of complaint history did not reveal additional complaints for the listed device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include improper surgical technique or mating feature sizing.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
P-L VLP 3.5MM PM-P TIBIA LK PL 7H L 98MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9535911
Report Number1020279-2019-04744
Device Sequence Number3603356
Product Code HRS
UDI-Device Identifier00885556067536
UDI-Public00885556067536
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72820107
Device Catalogue Number72820107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;